Jump to content

Major Interactions- Buspar and Zoloft


Recommended Posts

I am honestly not feeling well.  I have been physically hurting and wanted to take tylenol and looked up interactions.  Then I discovered Buspar and Zoloft have a major interaction.  I am on 100mg Zoloft and was just prescribed Buspar- 7.5mg. I have been on Buspar just over a week.

Both my family doctor, emergency psych and the pharmacist are aware of this.  I even asked the pharmacist to review my meds with me.

Is there any benefit to such a risk?

Link to comment
Share on other sites

What is the risk? What is the interaction?

You've got to take those interaction checkers with a grain of salt because they include at potential interactions even those that are just theoretical and not seen in clinical settings. I would believe your doctors and pharmacist if I were you over any online interaction checker. I am sure that you are not the first person your doctor has prescribed the combination of Zoloft and Buspar to.

  • Like 1
Link to comment
Share on other sites

4 minutes ago, jt07 said:

What is the risk? What is the interaction?

You've got to take those interaction checkers with a grain of salt because they include at potential interactions even those that are just theoretical and not seen in clinical settings. I would believe your doctors and pharmacist if I were you over any online interaction checker. I am sure that you are not the first person your doctor has prescribed the combination of Zoloft and Buspar to.

The potential major risk is serotonin syndrome and possibly death.

Honestly the first issue that is a concern is tremors.  I have essential tremors.  So if I begin shaking so bad I can't see straight we'll know it's not a good drug for me.

Link to comment
Share on other sites

Serotonin syndrome is pretty rare and often involves multiple SSRIs or an MAOI. Buspar has a different mechanism of action than Zoloft and you should be safe. It is actually common to prescribe Buspar to augment an SSRI. Again, I would go with what my doctor says.

Link to comment
Share on other sites

17 minutes ago, jt07 said:

Serotonin syndrome is pretty rare and often involves multiple SSRIs or an MAOI. Buspar has a different mechanism of action than Zoloft and you should be safe. It is actually common to prescribe Buspar to augment an SSRI. Again, I would go with what my doctor says.

Thanks again. Yeah, never take med tracker literally when you have anxiety. ;)

Link to comment
Share on other sites

 Share

×
×
  • Create New...